Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Attention deficit hyperactivity disorder. Is it safe to take adderall xr?

I have adult ADHD and I used to take Riddlin. My parents took me off of it and moved me to another school. I have had problems for years and recently tried Adderall xr for three weeks (15mg per day first week and 30mg per day next two). It seem to work better then the Riddlin that I took before and help me to maintain focus along with controling many of my other symptoms. Is this a safe medication to take? Why wont my GP prescribe it for me when it has helped me so much? How can I get a prescription to relieve my issue and avoid the black market?
Asked On : Mon, 9 Apr 2012
Answers:  1 Views:  139
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response
While most patients can tolerate low dosages of Adderall prescription medicine with minimal problems, there are some dangerous or hazardous side effects you should discuss with your doctor before starting a treatment plan.
High doses of Adderall can specifically target the heart and respiratory system, causing temporary or long-term damage. In some cases, Adderall can cause sudden death or stroke in patients, in particular those who have a heart defect or heart problem. Adderall may also interfere with other medication for an underlying illness or medical condition. Adderall taken for long periods of time throughout childhood and adolescence may stunt growth or weight gain and lead to long term complications related to development.
Adderall acts a central-nervous stimulant. Adderall should be used as a temporary medication to help control symptoms and help regulate brain activity. Long-term use of Adderall as a prescription medication treatment for attention-deficit hyperactivity disorder may make symptoms worse and make withdrawal symptoms unbearable.
Signs of withdrawal include severe depression or dysphoria, irritability, rage, trouble sleeping and an intense craving for the medication. Symptoms of attention-deficit hyperactivity disorder may be more severe during the withdrawal phase. Close supervision from a school psychologist or school personal is recommended until symptoms are under control with cognitive or behavioral therapy.
I hope this is useful!
Answered: Mon, 17 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor